# SDR 021081

- Difficulty date: January 9, 2003
- Submitted: January 9, 2003
- Operation: General aviation
- Aircraft: N6902T
- Make and model: Piper PA-60-602P
- Aircraft serial: 608265046
- Aircraft time: 9,831 hours
- Engine: Lyc TIO540U2A
- Engine time: 9,831 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Part time: 9,831 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

ON 28 DEC 2002, AEROSTAR N6902T LANDED AT OAJ WITH NR 2 (RT) ENGINE SHUTDOWN AND PROPELLERS FEATHERED.  THE PILOT STATED THAT DURING FLIGHT, HE NOTICED A DROP IN OIL PRESSURE AND SHUTDOWN THE ENGINE.  PRIOR TO SHUTDOWN, THE PILOT STATED THAT ALL OTHER INDICATIONS WERE NORMAL.  UPON EXAMINATION OF THE ENGINE, A CRACK WAS FOUND BELOW THE NR 5 CYLINDER EXTENDING FORWARD TO BELOW THE NR 3 CYLINDER MIDWAY.  THE LOWER PORTION OF THE CASE WERE THE NR 5 CYLINDER ATTACHED HAD SEPARTATED TO THE POINT WHERE THE LOWER MOUNTING HOLES WERE VISIBLE WITH THE CYLINDER STILL ATTACHED TO THE CASE.  INTERNAL DAMAGE IS EXPECTED TO BE FOUND, BUT TO DATE HAS YET TO BE DETERMINED.
